Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 222, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 15, 2017, 1:26 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 1:26 PM MDT (19:26 UTC)
- Expired
- Jul 15, 2017, 2:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WUUS53 KGLD 151926 SVRGLD NEC057-087-152015- /O.NEW.KGLD.SV.W.0222.170715T1926Z-170715T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Goodland KS 126 PM MDT SAT JUL 15 2017 The National Weather Service in Goodland has issued a * Severe Thunderstorm Warning for... Southwestern Hitchcock County in southwestern Nebraska... Southeastern Dundy County in southwestern Nebraska... * Until 215 PM MDT/315 PM CDT/ * At 125 PM MDT/225 PM CDT/, a severe thunderstorm was located 6 miles east of Benkelman, moving north at 5 mph. HAZARD...Half dollar size hail. SOURCE...Public. IMPACT...Damage to vehicles is expected. * Locations impacted include... Benkelman and Max. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4021 10122 4000 10129 4000 10164 4021 10164 TIME...MOT...LOC 1925Z 187DEG 5KT 4002 10142 HAIL...1.25IN WIND...<50MPH $$ 024
2 follow-up statements
699 WWUS53 KGLD 151954 SVSGLD Severe Weather Statement National Weather Service Goodland KS 154 PM MDT SAT JUL 15 2017 NEC087-152004- /O.CAN.KGLD.SV.W.0222.000000T0000Z-170715T2015Z/ Hitchcock NE- 154 PM MDT SAT JUL 15 2017 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HITCHCOCK COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. LAT...LON 4000 10132 4000 10164 4015 10164 4015 10132 TIME...MOT...LOC 1954Z 137DEG 9KT 4006 10162 4005 10141 $$ NEC057-152015- /O.CON.KGLD.SV.W.0222.000000T0000Z-170715T2015Z/ Dundy NE- 154 PM MDT SAT JUL 15 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR SOUTHEASTERN DUNDY COUNTY... At 154 PM MDT, severe thunderstorms were located along a line extending from 4 miles west of Benkelman to 11 miles southwest of Stratton, moving northwest at 10 mph. HAZARD...Half dollar size hail. SOURCE...Public. IMPACT...Damage to vehicles is expected. Locations impacted include... Benkelman and Max. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4000 10132 4000 10164 4015 10164 4015 10132 TIME...MOT...LOC 1954Z 137DEG 9KT 4006 10162 4005 10141 HAIL...1.25IN WIND...<50MPH $$ 024
336
WWUS53 KGLD 152012
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
212 PM MDT SAT JUL 15 2017
NEC057-152021-
/O.EXP.KGLD.SV.W.0222.000000T0000Z-170715T2015Z/
Dundy NE-
212 PM MDT SAT JUL 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNDY COUNTY WILL
EXPIRE AT 215 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
LAT...LON 4000 10132 4000 10164 4015 10164 4015 10132
TIME...MOT...LOC 2011Z 187DEG 5KT 4008 10162 4007 10141
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:40 AM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 15, 11:40 AM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1140 AM MDT Sat Jul 15 2017 .SHORT TERM...(Today through Monday night) Issued at 410 AM MDT Sat Jul 15 2017 Today-tonight...models over the past few days have done rather poor with the handling of precipitation and temperatures as they're producing more cloudiness compared to reality which has caused poor temperature forecasts as well. Todays model runs are suggesting that an upper low and blob of moisture in the 700-500mb layer (precipitable water values around 1.5 inches) across the far west and southwest portions of our area back into south central and southeast Colorado will lift northeast under an upper level low pressure area toward the Colorado front range and perhaps the western 1/4 to 2/3 of our area today drifting slowly east northeast into all but the far northeast and eastern parts of our area tonight. Am hesitant to go too high with precipitation chances but at least now we have a possible trigger with the upper low. Most of the model qpf is clustered in the same areas with main question being increases and decreases in pops as spokes of energy and moisture move across the area. Have capped pops at 50% as a start and day shift may need to increase or decrease at times. With the high moisture content the primary concern will be locally heavy rainfall and possible flash flooding. Areas west of a line from roughly Benkelman to Hoxie. Currently going with high temperatures in the upper 70s to mid 80s in far eastern Colorado with mid 80s to low 90s elsewhere. Low temperatures in the upper 50s to around 60 in far eastern Colorado, low to mid 60s elsewhere. Sunday-Sunday night...plume of 700-500mb moisture is now forecast to continue slowly lifting east and northeast through the day (model runs two days ago had it moving south) then a bit more slowly east during the night with drier air aloft moving into far eastern Colorado. Locally heavy rainfall is the primary threat. High temperatures in the low to mid 80s for far eastern Colorado, mid 80s to low 90s elsewhere. Low temperatures in the upper 50s to upper 60s from west to east. High temperature forecast confidence fairly low given possibilities of cloud cover and precip under the upper low. Monday-Monday night...forecast area looks to be dry as drier air aloft covers the area. Main question will be how warm/hot it gets. ECMWF/GFS show stronger warming compared to the NAM. Blending the three model 850mb temperatures suggests highs in the mid 90s to around 100. Have tweaked temperatures up in a few places as a result. Low temperatures in the low to mid 60s in far eastern Colorado, mid 60s to low 70s elsewhere. .LONG TERM...(Tuesday through Friday) Issued at 139 AM MDT Sat Jul 15 2017 The extended period will have a strong ridge in place over the region. This will keep temperatures hot from the low to upper 90s, with Wednesday potentially seeing the low 100s in the northern CWA counties. AS far as precipitation chances go, the first 3 days of the period will have off and on chances. Severe storms are not expected at this time. Come Friday things may change. The models have slowed down the past few days and now the precipitation chances are showing to return over the entire region at the end of the period. There will be moisture being pumped up from the desert southwest, a shortwave moving over the region, as well as a cold front coming in from the north will aid in precipitation chances. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1126 AM MDT Sat Jul 15 2017 For KGLD...Showers and thunderstorms will begin to form in and around KGLD going through the afternoon. Primary concern will be 20Z-23Z when thunderstorms could produce some lowered visibilities due to heavy rain. Storms should wane after sundown and be out of the area by midnight. VFR conditions expected through the period. For KMCK...VFR conditions will prevail through the period. Dry conditions with a few passing clouds continuing through the overnight. Winds stay light and variable. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...CLT AVIATION...SME
Hazardous weather outlook, Jul 15, 10:51 AM MDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1051 AM MDT Sat Jul 15 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1051 AM MDT Sat Jul 15 2017 /1151 AM CDT Sat Jul 15 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... A very moist airmass will persist as an upper level system slowly moves across the region from west to east today and tonight. Showers and thunderstorms are possible, with the primary threat being locally heavy rainfall which may cause flash flooding. A few stronger storms may be capable of producing large hail up to one inch and strong winds this afternoon and evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Showers and thunderstorms will continue to be possible through Sunday night, with locally heavy rainfall the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. Reports of heavy rainfall or flooding would also be appreciated.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.